Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 13, 2021, 3:15 PM CDT for Metcalfe County, Kentucky. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 3:15 PM CDT (20:15 UTC)
- Expired
- Aug 13, 2021, 3:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.25 in
- Wind
- 40
County Metcalfe County, KY
The radar
The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662
WWUS83 KLMK 132015
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
315 PM CDT Fri Aug 13 2021
KYZ064-076-132030-
Metcalfe KY-Green KY-
315 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern Green
and northwestern Metcalfe Counties through 330 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Edmonton. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Metcalfe and southwestern Green Counties, including the following
locations... Liletown, Center, Clarks Corner, Little Barren, Node,
Crailhope, Knob Lick, Mell, Beechville and Savoyard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3711 8576 3718 8567 3713 8550 3698 8568
TIME...MOT...LOC 2014Z 313DEG 4KT 3712 8566
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
EBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:09 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 13, 2:09 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Louisville KY 309 PM EDT Fri Aug 13 2021 .Mesoscale Update... Issued at 245 PM EDT Fri Aug 13 2021 ...Strong to Severe Storms Remain Possible, Mainly East of I-65... Very moist and moderately unstable air still sits over central Kentucky, with a few lingering low-level boundaries from last night's convection and a mid-level MCV pushing across southern Indiana. The focus for storms thus far has been east of I-65, with the current effective boundary roughly from Frankfort to Campbellsville to Tompkinsville and moving slowly eastward. Most of our storm development should continue to focus along and east of this boundary, including through the Bluegrass region and Lake Cumberland. The storms across the Bluegrass have the best potential to become severe if mid-level winds increase enough ahead of the MCV. Without this enhancement of deep-layer shear, a warm layer near 400mb has thus far been able to keep storms from getting tall enough to produce severe winds. Harrison County KY Mesonet has reported wind gusts to 36 mph, so gusty winds are still in play and it wouldn't take much improvement to open the door to severe winds. So we will continue to highlight at least a localized damaging wind threat. For the I-65 corridor and west, mid-level clouds associated with the MCV will put the brakes on development for at least a couple hours. Still have opportunity for storms to fire later this afternoon into this evening. Also worth watching is the cluster of storms in the Missouri bootheel, as that could develop into another MCV that would interact with our juicy air mass. However, it's not a wide window of opportunity, and the best focus for storms seems to be over western Tennessee. It's a lesser SVR threat west of I-65, but non-zero especially in southern Kentucky. As you move north of the Western Kentucky Parkway and into southern Indiana, the risk diminishes greatly. && .Short Term...(This evening through Saturday) Issued at 245 PM EDT Fri Aug 13 2021 Once convection winds down around midnight tonight, what had previously looked like a simple forecast of unusually pleasant mid- August weather now seems more uncertain. Cold front will take its sweet time pushing southward, leaving the warm and muggy air mass in place overnight and at least into Saturday morning. Will hang on to low POPs through the night, but also keep QPF low as well. For Saturday we will have to watch the southward progress of the front, especially to see if any upstream MCVs will be able to interact with it. POPs have been bumped up slightly, with 30-40% chance south of the WK/BG Parkways and a 20% chance north of the Parkways to the Ohio River. Afternoon showers and storms across southern KY could be intense enough to drop some locally heavy rainfall. Even with the muggy start, we should see dewpoints drop through the day, especially across southern Indiana, so max temps in the mid/upper 80s will actually feel like mid/upper 80s. South- central Kentucky will not be as lucky, with dewpoints staying up around 70 or a bit higher. && .Long Term...(Saturday night through Friday) Issued at 255 PM EDT Fri Aug 13 2021 At the start of the period, expect to find general troughiness moving into the MS Valley with areas of high pressure aloft centered over the CA/NV border and the western Atlantic. The mid-level trough is then expected to remain situated over the MS Valley through mid- week before gradually lifting northeast towards the Great Lakes region through the end of the week. At the surface, the cold front initially located near the KY/TN border will continue to sink southward, eventually stalling out over the TN Valley/Deep South, before lifting back north as a warm front and washing out over the area by midweek. A quick return of southerly flow into the region as an inverted surface trough sets up will help keep plenty of moisture over the area as we move into next week, with PWATs remaining in the 1.7-2.0+ inch range. As pockets of energy ripple through the base of the trough and over the area, there will be potential for precipitation each day of the extended, keeping us in an unsettled pattern through the end of the week. Will see a diurnal enhancement of precip activity, with best chances of showers and storms occurring during the afternoon and evening hours. Temperatures throughout the period look to be near or just below climatological normals. Highs will generally be in the lower to mid 80s, likely warming back into the upper 80s by next Friday. Overnight lows will be in the mid to upper 60s with urban areas possibly remaining in the lower 70s. && .Aviation...(18Z TAF Issuance) Issued at 115 PM EDT Fri Aug 13 2021 Main challenge is timing and impact of convection this afternoon and evening. Plenty of Cu developing already, but a decent mid-level cig keeping a lid on HNB and BWG for now. Expect to be just warm enough by 19-20Z to pop off storms that will first affect SDF and LEX. These two sites are also likely to see the most intense storms, so included 30 kt wind gusts in the late afternoon/early evening TEMPO, along with IFR vis and MVFR cigs. Could see the storms get into BWG a bit later, but not expecting the same intensity there. HNB could see enough nearby action to warrant VCTS, but the probabilities are too low to include any TS on the field in this TAF issuance. Convection winds down in the 02-05Z time frame, with a modest push of NE winds as the cold front passes. Could see some brief MVFR ceilings on Sat morning in BWG and LEX, but that could be at least partly conditional on getting some rain overnight, so confidence is limited. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...RAS Short Term...RAS Long Term...JML Aviation...RAS
Hazardous weather outlook, Aug 13, 2:27 PM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 327 PM EDT Fri Aug 13 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 327 PM EDT Fri Aug 13 2021 /227 PM CDT Fri Aug 13 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Thunderstorms through this evening could become strong to severe, with locally damaging wind gusts possible. Torrential rainfall and frequent lightning will be secondary threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered afternoon and evening thunderstorms are expected Saturday and Sunday over south central Kentucky, and expanding across the entire outlook area Monday through Thursday. The stronger storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. RAS/JML
In the hours before
Special weather statement, Aug 13, 12:49 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Louisville KY
149 PM EDT Fri Aug 13 2021
KYZ043-131815-
Nicholas KY-
149 PM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of central Nicholas
County through 215 PM EDT...
At 147 PM EDT, Doppler radar was tracking a small cluster of
thunderstorms near and just north of Carlisle, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Nicholas
County, including the following locations... Blue Licks Springs,
Barterville, Ellisville, Pleasant Valley, Myers and Headquarters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3828 8408 3835 8413 3845 8404 3844 8403
3844 8402 3843 8400 3842 8400 3844 8398
3843 8395 3839 8393 3836 8392 3836 8389
3835 8390 3836 8387 3835 8387
TIME...MOT...LOC 1747Z 237DEG 11KT 3838 8404
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBWSpecial weather statement, Aug 13, 1:17 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Louisville KY
217 PM EDT Fri Aug 13 2021
KYZ036-037-131845-
Scott KY-Harrison KY-
217 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northern Scott and
western Harrison Counties through 245 PM EDT...
At 216 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Georgetown, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Scott and
western Harrison Counties, including the following locations...
Longlick, Alberta, Skinnersburg, Renaker, Mallard Point, Rutland,
Stonewall, Sadieville, Davis and Connersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3854 8446 3853 8446 3854 8445 3854 8443
3834 8434 3829 8465 3837 8469 3851 8453
3851 8449 3854 8448
TIME...MOT...LOC 1816Z 246DEG 23KT 3836 8461
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBWSpecial weather statement, Aug 13, 2:07 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
207 PM CDT Fri Aug 13 2021
KYZ075-076-131930-
Metcalfe KY-Monroe KY-
207 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of north central Monroe
and southwestern Metcalfe Counties through 230 PM CDT...
At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Edmonton. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Metcalfe and north central Monroe Counties, including the following
locations... Beaumont, Persimmon, Cyclone, Sulphur Lick, Goodluck,
Willow Shade and Summer Shade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3680 8575 3684 8576 3684 8574 3690 8574
3694 8561 3687 8559 3687 8560 3685 8558
3683 8558 3682 8560 3680 8559
TIME...MOT...LOC 1906Z 263DEG 2KT 3686 8568
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBWSpecial weather statement, Aug 13, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
315 PM CDT Fri Aug 13 2021
KYZ064-076-132030-
Metcalfe KY-Green KY-
315 PM CDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southwestern Green
and northwestern Metcalfe Counties through 330 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Edmonton. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Metcalfe and southwestern Green Counties, including the following
locations... Liletown, Center, Clarks Corner, Little Barren, Node,
Crailhope, Knob Lick, Mell, Beechville and Savoyard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3711 8576 3718 8567 3713 8550 3698 8568
TIME...MOT...LOC 2014Z 313DEG 4KT 3712 8566
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:31 PM CDT | Special Weather Statement | LMK | Meade | 29 min |
| Aug 12, 8:03 PM CDT | Special Weather Statement | LMK | Henry | 27 min |
| Aug 12, 8:26 PM CDT | Special Weather Statement | LMK | Spencer | 19 min |
| Aug 12, 8:45 PM CDT | Special Weather Statement | LMK | Shelby | 30 min |
| Aug 12, 8:52 PM CDT | Special Weather Statement | LMK | Spencer | 23 min |
| Aug 12, 9:04 PM CDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 14 min |
| Aug 12, 9:14 PM CDT | Special Weather Statement | LMK | Franklin | 31 min |
| Aug 12, 9:32 PM CDT | Special Weather Statement | LMK | Anderson, Harrison, Scott, Woodford | 28 min |
| Aug 12, 10:08 PM CDT | Special Weather Statement | LMK | Scott | 22 min |
| Aug 12, 10:53 PM CDT | Special Weather Statement | LMK | Grayson | 37 min |
| Aug 13, 12:49 PM CDT | Special Weather Statement | LMK | Nicholas | 26 min |
| Aug 13, 1:17 PM CDT | Special Weather Statement | LMK | Scott | 28 min |
| Aug 13, 2:07 PM CDT | Special Weather Statement | LMK | Metcalfe | 23 min |
| Aug 13, 2:28 PM CDT | Areal Flood Advisory | LMK | Metcalfe, Monroe | 2 hr |
| Aug 13, 2:51 PM CDT | Flash Flood Warning | LMK | Metcalfe, Monroe | 3 hr |
| Aug 13, 3:49 PM CDT | Areal Flood Advisory | LMK | Barren, Metcalfe, Monroe | 3 hr |
| Aug 13, 4:16 PM CDT | Special Weather Statement | LMK | Washington | 29 min |
| Aug 13, 4:21 PM CDT | Special Weather Statement | LMK | Marion | 24 min |
| Aug 13, 4:39 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 36 min |
| Aug 13, 4:46 PM CDT | Special Weather Statement | LMK | Bourbon | 29 min |
| Aug 13, 4:51 PM CDT | Special Weather Statement | LMK | Scott | 24 min |
| Aug 13, 4:56 PM CDT | Special Weather Statement | LMK | Harrison | 19 min |
| Aug 13, 4:59 PM CDT | Special Weather Statement | LMK | Fayette | 31 min |
| Aug 13, 5:04 PM CDT | Special Weather Statement | LMK | Anderson | 26 min |
| Aug 13, 5:11 PM CDT | Special Weather Statement | LMK | Jessamine | 34 min |
| Aug 13, 5:13 PM CDT | Special Weather Statement | LMK | Nelson | 32 min |
| Aug 13, 5:21 PM CDT | Areal Flood Advisory | LMK | Fayette, Jessamine | 3 hr |
| Aug 13, 5:24 PM CDT | Special Weather Statement | LMK | Edmonson | 36 min |
| Aug 13, 5:25 PM CDT | Areal Flood Advisory | LMK | Scott, Woodford | 3 hr |
| Aug 13, 5:27 PM CDT | Special Weather Statement | LMK | Nicholas | 33 min |
| Aug 13, 5:33 PM CDT | Special Weather Statement | LMK | Anderson | 27 min |
| Aug 13, 5:36 PM CDT | Special Weather Statement | LMK | Bullitt | 24 min |
| Aug 13, 5:48 PM CDT | Special Weather Statement | LMK | Nelson | 27 min |
| Aug 13, 6:11 PM CDT | Special Weather Statement | LMK | Nelson | 19 min |
| Aug 13, 6:49 PM CDT | Special Weather Statement | LMK | Shelby | 11 min |
| Aug 12, 7:02 PM CDT | Special Weather Statement | LMK | Crawford, Washington | 28 min |
| Aug 12, 7:07 PM CDT | Special Weather Statement | LMK | Perry | 23 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.